Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 20, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 20, 2022, 2:29 AM MDT for 26 counties in Nebraska. It took effect at Apr 20, 2022, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2022, 2:29 AM MDT (08:29 UTC)
- In effect from
- Apr 20, 2022, 12:00 PM MDT
- Expired
- Apr 20, 2022, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2560 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
058 WWUS83 KLBF 200829 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 329 AM CDT Wed Apr 20 2022 NEZ204-210000- /O.UPG.KLBF.FW.A.0015.220420T1800Z-220421T0100Z/ /O.NEW.KLBF.FW.W.0020.220420T1800Z-220421T0100Z/ Eastern Panhandle/Crescent Lake NWR- 229 AM MDT Wed Apr 20 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN NEBRASKA PANHANDLE... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon today to 7 PM MDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * Winds...Northwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 15 percent. * Impacts...Weather conditions will become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ206-208>210-219-210000- /O.NEW.KLBF.FW.W.0020.220420T1800Z-220421T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 329 AM CDT Wed Apr 20 2022 /229 AM MDT Wed Apr 20 2022/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 1 PM CDT /noon MDT/ this afternoon to 8 PM CDT /7 PM MDT/ this evening. * Affected Area...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. Fire Weather Zone 209 Loup Rivers Basin. Fire Weather Zone 210 Frenchman Basin. Fire Weather Zone 219 Loess Plains. * Winds...Northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 15 to 18 percent. * Impacts...Weather conditions will become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
2 follow-up statements
677 WWUS83 KLBF 201947 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 247 PM CDT Wed Apr 20 2022 NEZ204-206-208>210-219-211300- /O.NEW.KLBF.FW.A.0016.220422T1700Z-220423T0200Z/ /O.CON.KLBF.FW.W.0020.000000T0000Z-220421T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 247 PM CDT Wed Apr 20 2022 /147 PM MDT Wed Apr 20 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL AND WESTERN NEBRASKA... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL AND WESTERN NEBRASKA... The National Weather Service in North Platte has issued a Fire Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from Friday afternoon through Friday evening. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Southeast 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 13 to 18 percent. * Impacts...Weather conditions will become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/LBF
520 WWUS83 KLBF 210055 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 755 PM CDT Wed Apr 20 2022 NEZ204-206-208>210-219-211500- /O.EXP.KLBF.FW.W.0020.000000T0000Z-220421T0100Z/ /O.CON.KLBF.FW.A.0016.220422T1700Z-220423T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 755 PM CDT Wed Apr 20 2022 /655 PM MDT Wed Apr 20 2022/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTH CENTRAL NEBRASKA... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTH CENTRAL NEBRASKA... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Southeast 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 13 percent. * Impacts...Weather conditions will become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 19, 11:43 PM MDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 19, 11:43 PM MDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1243 AM CDT Wed Apr 20 2022 .SHORT TERM...(This evening through Wednesday night) Issued at 323 PM CDT Tue Apr 19 2022 A warm and blustery day across central and western Nebraska with sun through high clouds. Expect southerly winds will diminish a bit across the panhandle later this afternoon but will stay up elsewhere into this evening. A cold front will then move through Nebraska tonight with a chance for some showers mainly north of Interstate 80 as there is a decent surge of moisture ahead of the front along with good forcing. Mid/upper level lapse rates are also steep enough to support some thunder but lacking any elevated instability will leave mention of thunder out for now. Precipitation amounts will be quite light with just a few hundreths of an inch expected, possibly close to one tenth of an inch near the Niobrara valley. There will be another good surge of wind behind the front with a shift to the northwest, and expect blustery conditions to persist through Wednesday before diminishing Wednesday evening. Lows tonight will remain fairly mild with generally low/mid 40s and a bit cooler up near the Pine Ridge, followed by Highs Wednesday generally in the 60s. .LONG TERM...(Thursday through Tuesday) Issued at 323 PM CDT Tue Apr 19 2022 Ensemble guidance in good agreement through weekend in evolution of another strong low moving from the Front Range of the Rockies up through the Dakotas and into southern Canada by Sunday. Expect the developing low will push a warm front north through Nebraska Thursday night with just a slight chance for a shower. A dryline will then become established behind the front across eastern Nebraska, allowing for very dry and hot conditions with temperatures well into the 80s and even lower 90s across central and western Nebraska. Good mixing in the boundary layer will also be able to tap some of the robust low level jet with potential for strong gusty southerly winds into Friday evening. The low will then cross Nebraska and drag a cold front through the region Friday night. The convective environment looks to feature abundant shear and a good amount of elevated instability above a cap. Forcing from the dryline may be enough to overcome the cap and become a trigger for deep convection and potentially severe storms late Friday/Friday evening across eastern Nebraska, and a similar scenario may play out with passage of the cold front later Friday night across central and eastern Nebraska. This bears watching as the system has significant dynamic energy to work with and forecast specifics are still being worked out. Wrap around precipitation will then continue through Saturday especially across the northern sandhills/panhandle and some wet snow may mix in from time to time up near the Pine Ridge. The axis of the upper trof crosses the area on Sunday as the surface low moves well off to our north into southern Canada. This will allow for some ridging aloft to build with a return to dry conditions and seasonable temperatures into the first part of next week. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1243 AM CDT Wed Apr 20 2022 A few aviation weather concerns exist through Wednesday night, including low ceilings and gusty winds. A cold front crosses the forecast area overnight, resulting in a rapid switch from south/southeast wind to northwest. Speeds remain nearly the same with gusts exceeding 25 kts at times. Stratus builds in for a few hours along/behind the front with ceilings below 3kft. Scattered rain showers will also be possible with the frontal passage. Most terminals should return to VFR by mid-morning Wednesday. Northwest winds will continue to gust throughout the day. && .FIRE WEATHER... Issued at 323 PM CDT Tue Apr 19 2022 Prolonged dryness has resulted in very dry fuels across the region, and this will likely remain the case until meaningful rainfall can help vegetation emerge from dormancy and green-up. A Red Flag warning continues for fire zones 204 and 210 until 7 PM MDT as humidity continues to fall and will combine with gusty south winds to create critical fire weather conditions across portions of the panhandle, sandhills, and southwest Nebraska into this evening. A cold front moves through tonight and quickly veers winds to the northwest, with gusty conditions continuing through tomorrow. Minimum relative humidity values will be in the 15 to 20 percent range, creating another day of critical to near critical fire conditions across central and western Nebraska. Have issued a Fire Weather Watch for portions of western Nebraska from the western sandhills into the panhandle where the highest likelihood of meeting Red Flag conditions will be, but expect near critical conditions may be more widespread. Thursday continues with blustery winds but the southeasterly direction will increase moisture and keep minimum humidity generally in the 20 to 30 percent range. Friday is shaping up to be quite problematic for fire weather. A dryline becomes established across eastern Nebraska behind a warm front. Temperatures will soar into the 80s and even lower 90s and southerly winds will be quite strong with gusts over 50mph possible. There will also be a window late in the day when humidity drops considerably especially across southwestern Nebraska. This could be a significant wind driven fire day even for areas where humidity remains above Red Flag criteria. There may be some relief from fire concerns for the weekend depending on coverage of convective precipitation late Friday/Friday night and as wrap around moisture behind a departing low keeps a chance for precipitation and cooler temperatures in the forecast through Saturday. A return to dry weather with near critical fire conditions appears likely heading into the first part of next week. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for NEZ204. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Snively FIRE WEATHER...MBS
Hazardous weather outlook, Apr 19, 7:17 PM MDT, 7 hours 12 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 817 PM CDT Tue Apr 19 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-210130- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 817 PM CDT Tue Apr 19 2022 /717 PM MDT Tue Apr 19 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are possible tonight across portions of north central Nebraska, mainly along and east of Highway 281. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Elevated to near critical fire weather conditions are possible during the afternoon hours Wednesday through Friday. At this time, the greatest fire danger threat is Wednesday afternoon and Friday afternoon. A Fire Weather Watch has been issued for areas of the Panhandle and western Sandhills on Wednesday afternoon and early evening. Thunderstorms are possible Friday afternoon into the evening hours mainly along and east of Highway 61. A few strong to severe thunderstorms will be possible with this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 1:47 PM MDT | Fire Weather Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 13 hr |
Nearby
Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.